Alert archive / South Carolina / Special Weather Statements in 2016

Special Weather Statement, NWS Wilmington, NC

August 1, 2016Williamsburg County, South Carolina

NWS Wilmington, NC issued this special weather statement at Aug 1, 2016, 8:39 PM EDT for Williamsburg County, South Carolina. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2016, 8:39 PM EDT (00:39 UTC)
Expired
Aug 1, 2016, 9:45 PM EDT
In force
66 min
Issued by
NWS Wilmington, NC

County Williamsburg County, SC

The radar

The Columbia radar (KCAE), 129 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2016-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2016-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2222 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

996 
WWUS82 KILM 020039
SPSILM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
839 PM EDT MON AUG 1 2016
 
SCZ039-020145-
WILLIAMSBURG SC-
839 PM EDT MON AUG 1 2016

...SPECIAL WEATHER STATEMENT FOR WILLIAMSBURG COUNTY UNTIL 945 PM
EDT...

AT 838 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER GOURDIN...OR 13 MILES SOUTH OF KINGSTREE...MOVING NORTHEAST AT
15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SALTERS...MORRISVILLE...GOURDIN...TRIO AND LANE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3376 7969 3356 7948 3338 7981 3339 7984
      3341 7986 3342 7986 3343 7988 3344 7987
      3344 7988 3345 7988 3345 7990 3346 7991
      3350 7996 3350 7998
TIME...MOT...LOC 0038Z 229DEG 15KT 3348 7984 

$$

MORGAN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Aug 1, 7:58 PM EDT, 41 minutes earlier.

Area forecast discussion, Aug 1, 7:58 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
758 PM EDT MON AUG 1 2016

.SYNOPSIS...
Bermuda high pressure will maintain humid conditions across the
area through midweek, sparking scattered thunderstorms. A weak
cold front will drop across the Carolinas Wednesday, stalling
offshore and across South Carolina into late week. An increase
in heat and humidity will bring higher apparent temperatures into
next weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 300 PM Monday...A breakdown in the upper ridge and
extensive cloud cover has finally given us somewhat of a relief as
far as the heat index goes. Dewpoints are also not quite as high,
so for this afternoon we are looking at temperatures of right
around 90 with heat index values of around 100. Convection has
begun to initiate in earnest and based on latest guidance and
sounding analysis expect scattered showers and thunderstorms this
afternoon with coverage gradually increasing into the early
evening hours before tapering off with the sunset. Although we
expected sea- breeze related convection to form initially, it has
instead first formed well inland in the vicinity of the thermal
trough. An upper disturbance later today will help drive inland
convection towards the coast. SPC now has our area in the marginal
risk category for severe weather, and based on latest trends and
guidance this looks like a good call.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 300 PM Monday...A cold front will drop over the eastern
Carolinas during the short term, stalling in the Cape Fear region
early on Wednesday. Ample moisture will combine with foci in the
form of the frontal boundry, outflow boundries and a weak sea
breeze circulation to bring at least scattered convection each
day, primarily in the afternoons and evenings. Temperatures will
be quite seasonal on both days.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 300 PM Monday...Looking increasingly like some beautiful mid-
summer weather for the extended as a cold front dissipates to the
south and high pressure builds in from the north. Behind this front,
temperatures will fall to seasonable values, or even slightly below,
Thu/Fri with only isolated aftn tstm chances both days. By Saturday,
ridge begins to build once again across the southeast so that temps
climb back to several degrees above climo for the upcoming wknd, but
subsidence and continued dry air on westerly mid-level flow will cap
tstm chances to remain at only isolated. Humidity will ramp back up
during the wknd as well, but attm no heat advisory criteria is
expected. Early next week, another cold front will drop slowly
southward towards the area, but may become aligned parallel to the
mid-level flow, and stall just north of the area. Will show slightly
cooler temps and better POP for Monday, but continue an otherwise
very nice forecast.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 00Z...Periods of MVFR possible this evening with VCSH/VCTS
activity and towards morning due to patchy fog. Otherwise, expect
VFR with scattered showers and thunderstorms on Tuesday.

Latest radar imagery depicts isolated showers and thunderstorms
moving across portions of the area. Anticipate KILM to observe TSRA
within the next hour, with the potential for brief MVFR due to a
heavy downpour. Otherwise, expect SHRA/TSRA activity to dissipate
within the next few hours across the area with VFR to continue
through tonight. Winds will become light. MVFR is possible
towards morning, especially inland, due to patchy areas of fog. On
Tuesday, expect VFR with isolated to scattered showers and
thunderstorms, and southwest winds around 10 to 15 kts.

EXTENDED OUTLOOK...Isolated to scattered afternoon and evening
convection each day may result in localized MVFR/IFR conditions.
Each morning may also observe brief MVFR/IFR from fog and/or low
ceilings. Otherwise, expect VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 300 PM Monday...The Bermuda High over the western Atlantic
will keep winds primarily from the SW at around 15 kts with gusts
to 20 kts, with seas of around 3 ft this afternoon and tonight.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 300 PM Monday...A cold front will drop over the Cape Fear region
during the short term, stalling over the waters early on
Wednesday. Winds will be primarily from the SW at 10 to 15 kts on
Tuesday, with seas of around 3 ft. Winds will be a bit more
variable on Wednesday as the front wavers in the region, but seas
should continue to run in the 3 ft range. Expect gusts up around
20 kts each day.

LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 300 PM Sunday...Cold front dissipating to the south on
Thursday will leave light NE winds across the waters. As this front
erodes, high pressure offshore will slowly re-assert itself across
the waters Friday, and especially on Saturday. This causes winds to
shift back to the SW Friday but with light speeds,  before
increasing to 10-15 kts on Saturday, still from the SW. Seas will be
around 2 ft Thu and Fri, before climbing to 2-3 ft Saturday as a SW
wind wave amplifies atop the residual 2ft/8sec SE swell.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ054.
NC...None.
MARINE...None.

&&

SYNOPSIS...SHK
NEAR TERM...REK
SHORT TERM...REK
LONG TERM...JDW
AVIATION...SGL
Hazardous weather outlook, Aug 1, 8:37 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
837 PM EDT MON AUG 1 2016

NCZ107-030045-
INLAND NEW HANOVER-
837 PM EDT MON AUG 1 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

STRONG THUNDERSTORMS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-056-030045-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
837 PM EDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-030045-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
837 PM EDT MON AUG 1 2016

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 7 AM EDT TUESDAY
THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-030045-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
837 PM EDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

27

In the hours before

Special weather statement, Aug 1, 5:42 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
542 PM EDT MON AUG 1 2016

NCZ105>109-012230-
INLAND BRUNSWICK NC-COASTAL NEW HANOVER NC-COASTAL PENDER NC-
INLAND PENDER NC-INLAND NEW HANOVER NC-
542 PM EDT MON AUG 1 2016

...SPECIAL WEATHER STATEMENT FOR PENDER...NORTHEASTERN BRUNSWICK AND
NEW HANOVER COUNTIES UNTIL 630 PM EDT...

AT 542 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TOPSAIL...OR 9 MILES WEST OF SURF CITY...MOVING EAST AT 35 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...BURGAW...WRIGHTSVILLE BEACH...SURF CITY...
FIGURE EIGHT ISLAND...RICH INLET...HAMPSTEAD...TOPSAIL BEACH...
TOPSAIL...WRIGHTSBORO...BAYSHORE...MONTAGUE...OGDEN...MURRAY TOWN...
WHITE STOCKING...WINDEMERE...SCOTTS HILL...ROCKY POINT...
CAPE FEAR COMMUNITY COLLEGE NORTH CAMPUS AND WILMINGTON
INTERNATIONAL AIRPORT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 396 AND 416.
 INTERSTATE 140

PEOPLE ATTENDING NEW HANOVER COUNTY HAZMAT EXERCISE WITH CSX SHOULD
SEEK SAFE SHELTER IMMEDIATELY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3436 7764 3435 7765 3435 7766 3425 7776
      3425 7778 3424 7777 3419 7781 3420 7782
      3422 7781 3421 7783 3420 7783 3435 7814
      3472 7783 3472 7768 3448 7758 3444 7752
TIME...MOT...LOC 2142Z 278DEG 31KT 3445 7773

JDW
Special weather statement, Aug 1, 6:32 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
632 PM EDT MON AUG 1 2016

NCZ099-012315-
COLUMBUS NC-
632 PM EDT MON AUG 1 2016

...SPECIAL WEATHER STATEMENT FOR CENTRAL COLUMBUS COUNTY UNTIL 715 PM
EDT...

AT 632 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
REDBUG...OR NEAR WHITEVILLE...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE WACCAMAW...REDBUG...HALLSBORO...CRUSOE ISLAND...BRUNSWICK AND
BOLTON.

THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 397 AND 410.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3438 7845 3437 7839 3417 7839 3414 7842
      3416 7847 3416 7848 3417 7850 3417 7851
      3416 7852 3422 7871 3431 7871 3439 7847
TIME...MOT...LOC 2232Z 270DEG 13KT 3426 7865

JDW
Local storm report, Aug 1, 7:08 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
708 PM EDT MON AUG 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND DMG     1 SSE CURRIE            34.45N  78.09W
07/31/2016                   PENDER             NC   PUBLIC

            A TREE WAS REPORTED DOWN ON A HOUSE ON BLUEBERRY ROAD
            AND CAUSED STRUCTURAL DAMAGE. OTHER TREES WERE REPORTED
            DOWN ALONG BLUEBERRY ROAD. REPORT RELAYED BY THE MEDIA.

&&

EVENT NUMBER ILM1600269

ILM
Special weather statement, Aug 1, 7:24 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
724 PM EDT MON AUG 1 2016

NCZ099-109-020015-
INLAND BRUNSWICK NC-COLUMBUS NC-
724 PM EDT MON AUG 1 2016

...SPECIAL WEATHER STATEMENT FOR EAST CENTRAL COLUMBUS AND CENTRAL
BRUNSWICK COUNTIES UNTIL 815 PM EDT...

AT 724 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER HONEY ISLAND...OR 16 MILES NORTH OF SHALLOTTE...MOVING EAST AT
20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE WACCAMAW...NORTHWEST...FREEMAN...CRUSOE ISLAND...OLD DOCK...
EXUM...DELCO...HONEY ISLAND...BATARORA...
BRUNSWICK COUNTY COMMUNITY COLLEGE MAIN CAMPUS...MAKATOKA...
RIEGELWOOD...BOLTON...SANDY CREEK AND BOLIVIA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 US ROUTE 74 BETWEEN MILE MARKERS 412 AND 428.
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 24 AND 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3400 7811 3414 7863 3431 7845 3436 7821
      3435 7820 3436 7816 3437 7815 3436 7814
      3437 7814 3437 7812 3435 7810 3435 7809
TIME...MOT...LOC 2324Z 267DEG 15KT 3421 7835

JDW
Special weather statement, Aug 1, 7:55 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
755 PM EDT MON AUG 1 2016

NCZ105>110-020045-
INLAND BRUNSWICK NC-COASTAL NEW HANOVER NC-COASTAL PENDER NC-
INLAND PENDER NC-INLAND NEW HANOVER NC-COASTAL BRUNSWICK NC-
755 PM EDT MON AUG 1 2016

...SPECIAL WEATHER STATEMENT FOR SOUTHERN PENDER...NORTHEASTERN
BRUNSWICK AND NEW HANOVER COUNTIES UNTIL 845 PM EDT...

AT 754 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LELAND...MOVING EAST AT 30 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...CAROLINA BEACH...WRIGHTSVILLE BEACH...
KURE BEACH...SURF CITY...SNOWS CUT...SOUTH MASONBORO ISLAND...
RICH INLET...FIGURE EIGHT ISLAND...NORTH MASONBORO ISLAND...
HAMPSTEAD...BOILING SPRING LAKES...NORTHWEST...TOPSAIL BEACH...
TOPSAIL...BISHOP...OGDEN...CURRIE AND THE BOROUGH.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 406 AND 416.
 INTERSTATE 140  US ROUTE 74 BETWEEN MILE MARKERS 423 AND 434.
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 25 AND 44.

PEOPLE ATTENDING NEW HANOVER COUNTY HAZMAT EXERCISE WITH CSX SHOULD
SEEK SAFE SHELTER IMMEDIATELY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3436 7765 3435 7765 3424 7777 3415 7784
      3393 7793 3409 7835 3421 7829 3422 7825
      3435 7816 3436 7816 3435 7820 3437 7821
      3447 7816 3449 7758 3444 7752
TIME...MOT...LOC 2354Z 275DEG 29KT 3424 7808

JDW
Special weather statement, Aug 1, 8:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
839 PM EDT MON AUG 1 2016

SCZ039-020145-
WILLIAMSBURG SC-
839 PM EDT MON AUG 1 2016

...SPECIAL WEATHER STATEMENT FOR WILLIAMSBURG COUNTY UNTIL 945 PM
EDT...

AT 838 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER GOURDIN...OR 13 MILES SOUTH OF KINGSTREE...MOVING NORTHEAST AT
15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SALTERS...MORRISVILLE...GOURDIN...TRIO AND LANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3376 7969 3356 7948 3338 7981 3339 7984
      3341 7986 3342 7986 3343 7988 3344 7987
      3344 7988 3345 7988 3345 7990 3346 7991
      3350 7996 3350 7998
TIME...MOT...LOC 0038Z 229DEG 15KT 3348 7984

MORGAN

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:00 PM EDTSpecial Marine WarningILM90 min
Aug 1, 8:32 PM EDTCoastal Flood AdvisoryILMNew Hanover106 min
Aug 1, 11:24 PM EDTAreal Flood AdvisoryILMDarlington, Dillon, Marlboro3 hr

Nearby

Special Weather Statements in South Carolina, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.